Rapid weight gain.

by Claire
(UK)

Hi Wray
I have had a bit of a roller coaster

I am in early menopause caused by adrenal burnout. I piled on weight about 4 years ago before I was diagnosed to 94kg but managed to lose it and keep it off and went to 72kg and was very lean and fit

I was getting terrible spotting and horrific insomnia and was put on prometrium by my naturopath in Nov 17.

I was on 200mg for 2 weeks but the spotting and insomnia continued and I got some awful headaches and migraines. My naturopath recommended 300mg and recommended I did the cyclical therapy which I started last month so I only had a weeks break. (http://www.cemcor.ca/resources/cyclic-progesterone-therapy)

I got bloated and retained water super fast, I gained 3 kg. I had a big bleed when I stopped taking it and I got sore breasts.

I restarted on it after my 2 week break and just as I started taking it again I started spotting so went back to 300mg as 200mg isn’t doing the job as I’m still spotting. I’m bloated, have some spots which I never get, still struggling with sleep despite taking melatonin and amitryptiline.

But I’m gaining a kg a day, I’m up to 80kg - I could cry!!! I am eating no oestrogenic foods, eating 1500kcal a day, doing an hours exercise a day, keeping stress low, use only clean products on my skin and in my house and supplement with adrenal and liver support supplements.

It feels like huge water retention.

I am prepared to ride this out but am TERRIFIED I won’t lose the weight.

Do I increase or keep where I am? How long do I continue?

I previously tried transdermal cream but it didn’t work for me.

Comments for Rapid weight gain.

Click here to add your own comments

Jun 14, 2018
Rapid weight gain
by: Joy

Hi Claire

Your adverse symptoms are caused by not using enough progesterone. Prometrium is a natural progesterone, but as it's oral it's the least effective as 96% is destroyed by the gut a liver. This will cause weight gain/water retention etc, and add to your Estrogen Dominance symptoms. Please consider trying a cream again, between 100mg-200mg is needed, more if symptoms are severe. It can take between 2-6 months before positive signs are felt. Painful breasts can also be caused by a lack of iodine.

The cream should only be used from ovulation (Luteal Phase) for the last 14 days of the cycle. It is always, in all women, 12-14 days long. Progesterone is used during this luteal phase.
Please read the How to use Progesterone cream page.

Vitamin D3 is also very important as a deficiency reduces the benefits of progesterone. Optimal range is between 70-100ng/mL and nothing less than 5,000iu's of vitmain D3 is needed. Co-factors are also needed when taking D3, magnesium and vitamin K2 with no soy.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...